Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 18, 2018, 2:32 PM MST for 6 counties in Arizona. It took effect at Apr 19, 2018, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 2:32 PM MST (21:32 UTC)
- In effect from
- Apr 19, 2018, 11:00 AM MST
- Expired
- Apr 19, 2018, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3490 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS85 KTWC 182132 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 232 PM MST Wed Apr 18 2018 AZZ150>153-190545- /O.UPG.KTWC.FW.A.0010.180419T1800Z-180420T0300Z/ /O.NEW.KTWC.FW.W.0010.180419T1800Z-180420T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 232 PM MST Wed Apr 18 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 150, 151, 152 and 153. * TIMING...11 AM MST Thursday morning until 8 PM MST Thursday evening. * WINDS...Sustained 20-foot winds of 20 to 30 mph with gusts of 40 to 45 mph possible. The strongest winds will occur in the mountains. * RELATIVE HUMIDITY...Minimum humidity values will range from 4 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
166 WWUS85 KTWC 190535 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1035 PM MST Wed Apr 18 2018 AZZ150>153-200000- /O.CON.KTWC.FW.W.0010.180419T1800Z-180420T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 1035 PM MST Wed Apr 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 153... * AFFECTED AREA...Fire weather zones 150, 151, 152 and 153. * TIMING...11 AM MST Thursday morning until 8 PM MST Thursday evening. * WINDS...Sustained 20-foot winds of 20 to 30 mph with gusts of 40 to 45 mph possible. The strongest winds will occur in the mountains. * RELATIVE HUMIDITY...Minimum humidity values will range from 4 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
684 WWUS85 KTWC 192122 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 222 PM MST Thu Apr 19 2018 AZZ150>153-200300- /O.CON.KTWC.FW.W.0010.000000T0000Z-180420T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 222 PM MST Thu Apr 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 153... * AFFECTED AREA...Fire weather zones 150, 151, 152 and 153. * TIMING...11 AM MST Thursday morning until 8 PM MST Thursday evening. * WINDS...Sustained 20-foot winds of 20 to 30 mph with gusts of 40 to 45 mph possible. The strongest winds will occur in the mountains. * RELATIVE HUMIDITY...Minimum humidity values will range from 4 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
521 WWUS85 KTWC 200246 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 746 PM MST Thu Apr 19 2018 AZZ150>153-200400- /O.EXP.KTWC.FW.W.0010.000000T0000Z-180420T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 746 PM MST Thu Apr 19 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 153... After an afternoon of Red flag conditions across the area, the wind is easing up this evening and dropping below critical levels. Therefore the Red Flag Warning will be allowed to expire at 8 pm as originally scheduled. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 18, 9:26 AM MST, 5 hours 6 minutes earlier.
Area forecast discussion, Apr 18, 9:26 AM MST, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 926 AM MST Wed Apr 18 2018 .SYNOPSIS...High pressure will bring warmer temperatures today. Stronger winds will return Thursday into Friday as a storm system moves north of the area. Cooler temperatures and a few showers possible near the mountains northeast of Tucson Friday. Warmer this weekend. && .DISCUSSION...Nice day across southeast Arizona under abundant sunshine with highs at or slightly above normal. Windy Thursday as the next Pacific weather system, currently off Oregon/nrn California coast this morning, moves through the Great Basin. Strong and gusty winds area wide will result in critical fire weather conditions along with areas of blowing dust. The current Fire Weather Watch will likely be upgraded to warning in the afternoon package. Gusty winds eastern areas on Friday along with much cooler high temperatures area wide. && .AVIATION...Valid through 19/12Z. SKC thru this afternoon then SCT cirrus moves in this evening. Sfc winds variable less than 12 kts becoming SW to NW at 8-12 kts with gusts up to 20 kts this afternoon into the early evening. Thereafter winds variable again less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A Fire Weather Watch is in effect Thursday from 11 am to 8 pm MST for Fire Weather Zones 150, 151, 152, and 153. The combination of strong and gusty southwest to west winds, low humidity, and a high to very high fire danger will create critical fire weather conditions. A slight chance of rain/snow showers exists Friday into late Friday night across the White Mountains, otherwise expect dry conditions. Today, 20-foot winds will be terrain driven less than 15 mph. Strong winds will return Thursday for all of southeast Arizona along with minimum relative humidities in the single digits. Friday will be another gusty day with brief critical fire weather conditions possible along the Arizona/New Mexico border. Through the weekend and early next week winds will be less than 15 kts and terrain driven. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday morning through Thursday evening for AZZ150>153. && 74 Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.